Translator Disclaimer
2006 Robust projections in the class of martingale measures
Hans Föllmer, Anne Gundel
Illinois J. Math. 50(1-4): 439-472 (2006). DOI: 10.1215/ijm/1258059482


Given a convex function $f$ and a set $\Q$ of probability measures, we consider the problem of minimizing the robust $f$-divergence $\infq f(P|Q)$ over the class $\PP$ of martingale measures. Under mild conditions on $\PP$ and $\Q$ we show that a minimizer exists within the class $\PP$ if $\lim_{x \rightarrow \infty} f(x)/x = \infty$. If $\lim_{x \rightarrow \infty} f(x)/x = 0$ then there is a minimizer in a class $\bar\PP$ of extended martingale measures defined on the predictable $\sigma$-field. We also explain how both cases are connected to recent developments in the theory of optimal portfolio choice, in particular to robust extensions of the classical expected utility criterion.


Download Citation

Hans Föllmer. Anne Gundel. "Robust projections in the class of martingale measures." Illinois J. Math. 50 (1-4) 439 - 472, 2006.


Published: 2006
First available in Project Euclid: 12 November 2009

zbMATH: 1099.94016
MathSciNet: MR2247836
Digital Object Identifier: 10.1215/ijm/1258059482

Primary: 60G44
Secondary: 49N15, 60G48, 91B16, 91B28, 94A17

Rights: Copyright © 2006 University of Illinois at Urbana-Champaign


Vol.50 • No. 1-4 • 2006
Back to Top